MAUDE Adverse Event Report: ARTHREX, INC. BONE CUTTER, CURVED; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

ARTHREX, INC. BONE CUTTER, CURVED; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Model Number BONE CUTTER, CURVED
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2021 it was reported by a sales representative via email that an ar-8400cbc bone cutter left metal debris on the left side area where surgeon was working on.This was discovered during an rcr procedure.Surgeon used a new bone cutter to complete case successfully, no patient affected.
 
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-8400cbc was received for investigation.Visual inspection under magnification identified circumferential grooves worn into the inner diameter of the outer tube hood and along the outer diameter of the cutting head, indicative of a site of metal debris production.No breakage was noted.The observed condition is most likely the result of prying/leveraging the device against bone and/or hard tissue during use.

Brand Name
BONE CUTTER, CURVED
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key12571021
Report Number1220246-2021-03732
Device Sequence Number3586521
Product Code GFA
UDI-Device Identifier00888867043473
UDI-Public00888867043473
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model NumberBONE CUTTER, CURVED
Device Catalogue NumberAR-8400CBC
Device Lot Number12451846
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/15/2021
Supplement Date Received by Manufacturer09/15/2021
Initial Report FDA Received Date10/04/2021
Supplement Report FDA Received Date10/18/2021
Patient Sequence Number1